MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 18IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ BI VIO 18IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B434
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a sales rep that a patient underwent a delivery that was stopped and transferred to a c-section on (b)(6) 2024 and continuous barbed suture was used.The uterus was softer than a normal scheduled c-section, but it is not uncommon.The procedure was performed by a facility and doctor who was experienced with the procedure.The product was used on the myometrium.C-section was completed at 5pm.There were no problems with the subsequent process after the surgery and there were no problems with value.6 hours later, the patient suddenly changed.The patient face turned pale.The hemoglobin level decreased.The patient was transported to a different hospital in an emergency.There was still 3,000ml bleeding in the abdominal cavity during the transport.The new hospital reported that the myometrium was opened and that a finger could fit through it.Not the suture was broken, the tissue was torn.The doctor confirmed that the suture was performed properly before abdominal closure.The doctor seemed confused about what caused it.The next day the patient had reopened due to a hematoma on the uterus bladder.The second time did not seem to be related to the suture.The doctor does not think because of the suture at the moment.The patient is a female and hospitalized.There is no threat to the patient life.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ·the reverse stitching was performed properly when the product was used.·the doctor has extensive experience with cases using this product and knows how to use this product properly.·at the first reoperation after bleeding was found, there was possibility that the product was stitched removed.·the patient has already been discharged.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? were there any patient stress factors that precipitated the event of suture pulling out of the tissue? please describe any surgical intervention required for the uterine dehiscence including date and findings.Please describe any intervention required for the bleeding.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.Please explain the ¿possibility that the product was stitched removed¿.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: c1, g4.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.¿unk was the fixation loop secured to tissue at the initiation of suture use during the index procedure?¿yes were there any patient stress factors that precipitated the event of suture pulling out of the tissue?¿no special stress factor for this patient.Please describe any surgical intervention required for the uterine dehiscence including date and findings.¿reoperation, the uterine muscle layer had been torn open enough to allow a finger to enter.*the tissue had torn, and suture wasn't broken.Please describe any intervention required for the bleeding.¿reoperation did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no.Please describe the appearance of the suture during the second procedure.¿not broken please explain the ¿possibility that the product was stitched removed¿.¿the suture used for initial procedure was removed in the reoperation.Other relevant patient history/concomitant medications?¿no.What is the physician¿s opinion as to the etiology of or contributing factors to this event?¿he also wondered the cause.What is the patient's current status?¿rescued lot number?=>unk.

Brand Name
SFXSPI PDS+ BI VIO 18IN2 0 DA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21082305
Report Number2210968-2025-00165
Device Sequence Number8498121
Product Code NEW
UDI-Device Identifier10705031465152
UDI-Public10705031465152
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP2B434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale